Jump to content

Photo

Stopping Birth Control While On Spiro

birth control spiro spironolactone ortho

6 replies to this topic

#1 NYC86

NYC86

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 28-January 13

Posted 28 January 2013 - 12:47 PM

I have been on OCPs for a long time (ortho tri-cyclen low) and while my acne was not under control with the pill only, the addition of spiro about 1year ago really helped (skin almost perfectly clear). Now about a month ago I stopped the OCP because I wanted to give my body a break but kept going with the spiro 100 mg/day; I am already noticing that my skin is a bit olier than before. My breakouts are still controlled but I am afraid to start breaking out again. Had anyone had a similar experience? I hope the spironolactone alone will be enough to fight my acne and the oliness will normalize with time...



#2 Green Gables

Green Gables

    RETIRED

  • Veteran Members
  • Posts & Likes
    Posts: 3,043
    Likes: 432
About Me
  • Gender:Not Telling
  • Joined: 06-June 11

Posted 01 February 2013 - 09:12 PM

I have been on OCPs for a long time (ortho tri-cyclen low) and while my acne was not under control with the pill only, the addition of spiro about 1year ago really helped (skin almost perfectly clear). Now about a month ago I stopped the OCP because I wanted to give my body a break but kept going with the spiro 100 mg/day; I am already noticing that my skin is a bit olier than before. My breakouts are still controlled but I am afraid to start breaking out again. Had anyone had a similar experience? I hope the spironolactone alone will be enough to fight my acne and the oliness will normalize with time...

 

It's hard to say just by your description...but it always takes a while after birth control pills for your body to stabilize. Like 6 months at least.

 

If after 6 months you're still oily, you might want to see an endocrinologist and get your hormones tested. After years on synthetic estrogen/progestin from the pill your body may be low on estrogen and/or progesterone.


Edited by Green Gables, 01 February 2013 - 09:12 PM.


#3 cwctmo1

cwctmo1

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 15-April 13

Posted 19 April 2013 - 02:23 PM

Hi NYC86,

 

I have been on Ortho Tri Cyclen- Lo for about a year and a half. I developed melasma and my acne seemed to get worse upon starting the birth control, but I decided to stick it out as everyone said it would make my skin better. It never did. I am now on Spiro, and am thinking of going off OTC-Lo because of its effects. I'm hoping that since I am on Spiro, I won't suffer a breakout from stopping the OTC-Lo (so many people say going off hormonal birth control causes breakouts). Can you give me an update on your experience? I would start a new pack on Sunday night, so trying to do some research and figure out what I want to do. I don't want to make things worse.

 

Also, how long were you on Spiro with the pill before your skin completely cleared? I have only been on almost 2 weeks, and think I already see a difference.

 

Thanks!



#4 weddinggirl

weddinggirl

    New Member

  • Members
  • Posts & Likes
    Posts: 13
    Likes: 0
About Me
  • Joined: 11-May 05

Posted 27 April 2013 - 02:12 PM

Hello! I have been on ortho lo for almost 2 years, and spiro a little over a year. Last summer I developed Melasma on my forehead. And it hasn't gotten any better with any over the counter treatments, peels etc. I have a rx for 4% hydroquinone, but no help. I'm thinking of stopping the birth control all together. I feel like this is the culprit bc the spiro is not an estrogen inhibitor. Any help would be appreciate!!!

#5 cwctmo1

cwctmo1

    New Member

  • Members
  • Posts & Likes
    Posts: 15
    Likes: 0
About Me
  • Joined: 15-April 13

Posted 03 May 2013 - 07:53 AM

Hi weddinggirl! I am thinking of stopping birth control too. My melasma has gotten so frustrating. It did not start until I began taking Ortho tri-cyclen lo in November 2011. I started Spiro 3 weeks ago, so I am hoping that will help the acne so that I can get off the birth control. I also feel that the birth control created or exacerbated the acne problem. I got occassional breakouts before, but after starting the pill I hae consistent blemishes! I am just really worried about breaking out worse after stopping, so I just keep taking it...



#6 Eliza83

Eliza83

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 09-September 14

Posted 09 September 2014 - 01:21 PM

I'm curious if the original poster avoided the bad breakouts coming off off birth control already taking spironolactone. I am in the same situation. It's been 6 weeks and my skin is a bit oilier but hasn't broken out yet. I'm hoping that the spiro will keep me clear as my body gets used to being off bcp's. And updates would be greatly appreciated!

#7 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 967
    Likes: 172
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 09 September 2014 - 01:45 PM

I'm curious if the original poster avoided the bad breakouts coming off off birth control already taking spironolactone. I am in the same situation. It's been 6 weeks and my skin is a bit oilier but hasn't broken out yet. I'm hoping that the spiro will keep me clear as my body gets used to being off bcp's. And updates would be greatly appreciated!


I came off birth control while on spiro and my acne has not came back. It's been 3 months.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users